A rare case with suicide due to akathisia after use of single dose


Creative Commons License

Gunduz N. , Eren F., Turan H., Akbey Z. Y.

KLINIK PSIKIYATRI DERGISI-TURKISH JOURNAL OF CLINICAL PSYCHIATRY, cilt.21, ss.200-203, 2018 (ESCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 21 Konu: 2
  • Basım Tarihi: 2018
  • Doi Numarası: 10.5505/kpd.2018.82905
  • Dergi Adı: KLINIK PSIKIYATRI DERGISI-TURKISH JOURNAL OF CLINICAL PSYCHIATRY
  • Sayfa Sayıları: ss.200-203

Özet

Akathisia is a movement disorder characterized by an inner sense of unease, unrest and dysphoria. Suicidal behavior related with akathisia in patients is one of serious harmful behaviors and requires rapid intervention. There is limited number of cases about venlafaxine-associated akathisia in the literature, but it is not still yet known exactly what the actual incidence is. Side effects associated with antidepressants should be closely monitored and should be kept in mind without irreversible conditions. In this case report we will conclude about a case in which rapid development of akathisia and suicidal behavior occurs following venlafaxine treatment initiated with a non-psychiatric indication.